Common fixed points versus best approximations

Authors

  • Abdul Latif

DOI:

https://doi.org/10.5556/j.tkjm.32.2001.373

Abstract

We obtain a common fixed point theorem for $ (f,g) $-nonexpansive maps in $ p $-normed spaces. Some results on best approximation are also derived via common fixed points. Our results generalize and extend the work of Al-Thaghafi [J. Approx. Theory 85 (1996), 318-323], Khan and Khan [Approx. Theory & its Appl., 11 (1995), 1-5], Habiniak [J. Approx. Theory, 56 (1989), 241-244], Sahab, Khan and Sessa [J. Approx. Theory, 55 (1988), 349-351], and many of the others.

Author Biography

Abdul Latif

Department of Mathematics, King Abdul Aziz University, P. O. Box 9028, Jeddah-21413, Saudi Arabia.

Published

2001-09-30

How to Cite

Latif, A. (2001). Common fixed points versus best approximations. Tamkang Journal of Mathematics, 32(3), 181-186. https://doi.org/10.5556/j.tkjm.32.2001.373

Issue

Section

Papers